UPI-CTDI-2018-4 (Abstract)

Case Study

A Case Study on Paracetamol Induced Acute Generalized Exanthematous Pustulosis in Female Patient

Mahmoud Khalifa Marzouq1, Howaida Mahmoud Hagag2,3, Khadiga Ahmed Ismail2,4*, Ahmed Mahmoud Khalifa5

1Consaltant of Dermatology and  Venereology, King Faisal Specialized Hospital, Taif, Saudi Arabia.

2Laboratory Medicine Department, Faculty of Applied Medical Sciences, Taif University, Taif, Saudi Arabia.

3Pathology Department Faculty of Medicine, Al Azhar University, Cairo, Egypt.

4Parasitology Department Faculty of Medicine, Ain-Shams University, Cairo, Egypt.

5Forencic and Toxicology Department, Faculty of Medicine, Ain-Shams University, Cairo, Egypt.

Abstract

Acute Generalized Exanthematous Pustulosis (AGEP) is a severe pustular reaction. Beta-lactam antibiotics and macrolides are the main causative agents of AGEP. There are also other drugs which induce AGEP as the calcium channel blocker diltiazem and antimalarial hydroxychloroquine, oral antifungal terbinafine, anticonvulsant carbamazepine and sulfonamides. AGEP is also induced by bacterial, viral or parasitic infections. This disease is characterized by fever which is associated with an acute onset of sterile numerous pinhead d-sized non-follicular pustules on edematous erythematous bases. It is also characterized by neutrophilia. The pustules are desquamated and spontaneous resolved within two weeks. Systemic involvement occurs in about 20% of cases. There are genetic variations in interleukin-36 receptor antagonist gene (IL-36RN) in the pathogenesis of AGEP. Treatment is based on the stoppage of the causative drug, supportive care, infection prevention, potent topical or systemic steroids and topical emollient cream.

Key words: Paracetamol, Acute generalized exanthematous pustulosis, Beta-lactam antibiotics, Macrolides, AGEP.  

Full Article PDF